MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7010
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a quantum maverick balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was contrast in the inflation lumen and balloon and blood in the guidewire lumen.The balloon was loosely folded.Inspection of the device revealed numerous kinks throughout the hypotube and a complete hypotube separation 58cm distal of the strain relief.An inflation device filled with water was connected to the remaining distal end of the device by attaching a touhy and a stopcock to the end of the separated hypotube.When positive pressure was applied, the balloon was able to be inflated immediately with no leaks or issues.Product analysis did not confirm the reported event, as the balloon was loosely folded indicating that it was able to be inflated at the facility and during functional testing the balloon inflated to rated burst pressure with no issues immediately and fully.
 
Event or Problem Description
Reportable based on device analysis completed on 16-dec-2020.It was reported that slow balloon inflation occurred.The 75% stenosed target lesion was located in the middle left circumflex coronary artery.A 3.5mm x 12mm quantum maverick balloon catheter was used.However, the balloon could not fully inflate.The device was removed and the procedure was completed with another of the same device.There were no patient complications reported and the patient was stable.However, returned device analysis revealed a shaft detachment.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11064940
Report Number2134265-2020-18349
Device Sequence Number2610454
Product Code LOX
UDI-Device Identifier08714729392699
UDI-Public08714729392699
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2022
Device Model Number7010
Device Catalogue Number7010
Device Lot Number0024157651
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/16/2020
Initial Report FDA Received Date12/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1